Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Micronor question. Help please!

(11 Posts)
greeneyedgirl Fri 13-Jun-08 14:08:27

I took this pill before I had my daughter (3 yrs ago) and again afterwards and had no problems. I started taking it again last July and since Sept last yr have been having major erratic bleeding problems. At the moment my periods seem to stop for a few days then start again, but before that I had a few months of normality and pre that I was having periods every 2 weeks.

Has anyone experienced this type of pattern? I am totally non-plussed after taking it before with no side effects, have been to the drs and they are obviously thinking about looking beyond the pill for another cause, although, had a negative smear and chlamydia test.

Also been diagnosed with a small cervical erosion, but dr says it is too small to cause much bleeding, so is not that. Am really fed up now and am wondering if I should think of an alternative contraception method! All experiences of this pill welcomed!!

ephrinedaily Fri 13-Jun-08 14:26:25

Go back to doctors. Micronor is v low dose progestorone only (so low dose I conceived DS on it!) so should not affect your bleeds at all, expecially if you didn't have probs before. Did not affect my periods at all.

BTW Would not recommend cerazette (the new generation mini-pill) that the doc might make you try, have you thought about Mirena?

corblimeymadam Fri 13-Jun-08 16:06:15

Message withdrawn

greeneyedgirl Fri 13-Jun-08 16:06:45

Not sure about Mirena. Cannot use the "normal" pill because it just gave me thrush and the GUM clinic said that as I was so sensitive down below, was best not to use anything internal either (hence why I cannot use tampons etc). So, I am at a loss as to what the hell is going on and what I can do about it. Thanks for replying.

lindseyfox Fri 13-Jun-08 16:24:26

why not try the implant or injection

mirena is a coil - not the best form of contraceptive around.

there is also a contraceptive patch called evra and you wear one patch a week for 3wks then have a weeks break

SubRosa Fri 13-Jun-08 16:35:16

I'd get the doc to do a bi-manual check (if she/he hasn't already done so) in case you have fibroids or something similar. When I took Micronor I bled pretty much constantly

Seona1973 Fri 13-Jun-08 20:12:35

I had frequent bleeds with micronor and femulen and would recommend cerazette as I have been on it for 10 months now and have only bled once.

It is very common to have irregular bleeding with the mini-pill: mini-pills info

emma1977 Fri 13-Jun-08 21:32:50

Irregular bleeding is very common with all types of mini-pill. If you have gained weight since you last took it, that may have altered your 'threshold' for bleeding.

If you can't take the combind pill, then the patch is also unsuitable.

You may wish to try a mini-pill with a higher level of hormone or an alternative such as depot injection, implant or coil (copper or mirena).

greeneyedgirl Sat 14-Jun-08 16:01:34

I haven't gained weight since I took it, but have lost weight (not due to the pill obviously lol). I have a drs appt next week and I think she may refer me as she said I might need further investigation. However, the erratic bleeding is my only symptom, so I am starting to believe that it is the Micronor causing this, even though I was fine before.

Your answers have been really helpful, and Belgianbun, I totally agree with the comment about your lovelife...this bleeding is definitely hindering mine! I may have to enquire about the injections etc, to see if they would be a suitable alternative. Thanks again all.

Lushaddict Sat 14-Jun-08 18:20:25

I have exactly the same problem.

Went to see my GP after I had lots of breakthrough bleeding last year on Micronor and she referred me for tests.

I came off the pill altogether and had tests, internal scans etc and was given the all clear.

I went back on Micronor (probably not the best idea..should've changed pill) and I've been on it about 5 months now. The problem has started again, I have a period then days later have another!

Think I'll be changing it shortly.

bettydoc Wed 14-Oct-09 18:26:19

After I had my daughter (now 4) I took mini pill (can't remember which brand) as I was breastfeeding. Period non-existent for almost 18 months so Dr suggested Micronor. Haven't really had any probs with it. Period v. light but not complaining. However, we've decided to try for baby No. 2 and I am all over the place. Came off pill in Aug. Had "normal" period in the middle of Sep. Nothing since. Managed to get pregnant fairly quickly 1st time round - stopped Microgynon (I think) in Aug 2004 and had baby Sep 2005. Took Clearblue test recently just to make sure. Negative. I know it's early days but still distressing. Anyone have similar prob?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now